Related Experiment Video
Updated: Oct 24, 2026

Organ Ischemia-Reperfusion Injury by Simulating Hemodynamic Changes in Rat Liver Transplant Model
Published on: March 6, 2021
Isoniazid hepatotoxicity after orthotopic liver transplantation
L K Schluger1, P A Sheiner, M Jonas
1Department of Medicine, Mount Sinai School of Medicine, New York, New York 10029, USA.
Abstract:
The hepatotoxic effects of isoniazid have been well described, but there have been no reports on the incidence of isoniazid-induced liver disease in patients who have received an orthotopic liver transplant. We retrospectively reviewed the records of 13 patients who received isoniazid after liver transplantation for either chemoprophylaxis or as part of a multidrug regimen for the treatment of Mycobacterium tuberculosis infection. Five of the 13 patients developed biochemical and histologic evidence of isoniazid hepatotoxicity. All five patients were on a multidrug regimen which included the administration of rifampin. No hepatotoxicity occurred in patients who received isoniazid alone or in conjunction with ethambutol for chemoprophylaxis. In conclusion, the incidence of isoniazid hepatotoxicity increased when the drug was used in conjunction with rifampin for the treatment of M. tuberculosis infection.
More Related Videos
Related Concept Videos
Effect of Hepatic Disease on Pharmacokinetics: Pathophysiologic Assessment and Liver Function Test
Pharmacogenetics of Phase II Enzymes: N-acetyltransferase, Thiopurine S-methyltransferase, UDP-glucuronosyltransferase
Drug toxicity: Idiosyncratic Reactions
Kidney Transplant I: Introduction
Kidney Transplant II: Surgical Procedure

